MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M; CARDIOPULMONARY RESUSCITATION AID KIT

VYAIRE MEDICAL AIRLIFE ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M; CARDIOPULMONARY RESUSCITATION AID KIT
Model Number 2K8004
Medical Device Problem Codes Defective Device (2588); No Pressure (2994)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vyaire medical has received the defective component and results are pending completion of investigation.
 
Event or Problem Description
The customer reported while using the airlife adult manual resuscitator, an inability to ventilate.On (b)(6) 2020, the reported the patient (b)(6) year old female brought into er with agonal breathing.The customer reported the patient was not intubated initially.She coded, they bagged her[?] 1st breath was good and then lost pressure again, so they pulled the backup bag.2nd bag did not work[?] therapist left room to retrieve a 3rd bag which worked.While therapist was out of the room, the er doctor intubated the patient.After exchanging the bags (manual resuscitator), the customer reported alternative ventilation was provided to the patient.
 
Additional Manufacturer Narrative
Results of investigation: the vyaire failure analysis laboratory received the suspect component for investigation.One sample was provided for the investigation.Sample was not inspected functionally because it was not decontaminated, only was inspected visually and found that the components snap ring and lim duck bill are disassembled from exhalation port.Therefore, defect reported was confirmed.This issue will be internally investigated within vyaire.

Brand Name
AIRLIFE ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M
Common Device Name
CARDIOPULMONARY RESUSCITATION AID KIT
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa, il
MDR Report Key9946472
Report Number8030673-2020-00093
Device Sequence Number14013359
Product Code OEV
UDI-Device Identifier10885403170249
UDI-Public(01)10885403170249(11)Y10K7112
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2K8004
Device Catalogue Number2K8004
Device Lot NumberY10K7112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR